Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Had surgical abortion. Started on birth control pills. Having heavy bleeding at night. What is this? Stop birth control pills?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5846 Questions
Question
i had a surgical abortion at 15 weeks on March 30th. 4 weeks later i started birth control pills XXXXXXX 35 and i am on the last week before finishing up the pills and i am bleeding heavily only at night. i take the pill in the morning and about 12 hours later the bleeding starts. what is this? how can the bleeding stop? should i quit taking the birth control?
Posted Sun, 2 Jun 2013 in Birth Control
 
 
Answered by Dr. Aarti Abraham 14 minutes later
Hello
Thanks for your query
3 months after a surgical abortion, it is normal to have slightly altered menstrual bleeding.
Moreover, during the first month of birth control, it is common to have abnormal bleeding or spotting also.
This is most probably your normal period.
It is common to have an altered period after an abortion / on birth control.
Do not quit birth control.
Continue taking the pills as normal, and do not skip a pill.
Your cycles would regularize within a couple of months, particularly more effectively on birth control.
Please have a follow up visit at 6 weeks after your surgical abortion to rule out any other residual complication.

Take care,
Feel free to discuss further.
Above answer was peer-reviewed by
 
Follow-up: Had surgical abortion. Started on birth control pills. Having heavy bleeding at night. What is this? Stop birth control pills? 9 minutes later
can i have a period while i am on birth control?
 
 
Answered by Dr. Aarti Abraham 15 minutes later
Of course you can,
you will and you should !
You would have regular periods while on birth control.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor